Alert archive / Michigan / Winter Storm Warnings in 2009
Winter Storm Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Feb 18, 2009, 4:12 PM EST for 4 counties in Michigan. It took effect at Feb 18, 2009, 8:00 PM EST. It was in force for 23 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2009, 4:12 PM EST (21:12 UTC)
- In effect from
- Feb 18, 2009, 8:00 PM EST
- Expired
- Feb 19, 2009, 6:59 PM EST
- In force
- 23 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Kalamazoo County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 55 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 7:08 AM EST | SNOW 2.5 | Bloomingdale, MI | 24 HOUR SNOWFALL ENDING AT 7 AM. |
| Feb 19, 8:50 AM EST | SNOW 0.5 | Plainwell, MI | PLAINWELL POLICE 24 HOUR SNOWFALL TOTAL. |
| Feb 19, 8:50 AM EST | SNOW 1.5 | Zeeland, MI | 24 HOUR SNOWFALL ENDING AT 830 AM. ZEELAND POLICE REPORTED ROADS SLIPPERY. |
| Feb 19, 8:50 AM EST | SNOW 2 | Grand Haven, MI | 24 HOUR SNOWFALL ENDING AT 830 AM. |
| Feb 19, 8:50 AM EST | SNOW 3 | Saugatuck, MI | SAUGATUCK - DOUGLAS POLICE 24 HOUR SNOWFALL REPORT. |
| Feb 19, 11:00 AM EST | SNOW 2.5 | 10 Ese Grand Haven, MI | |
| Feb 19, 12:20 PM EST | SNOW 1.2 | Oshtemo, MI | 24 HOUR SNOWFALL ENDING AT 8 AM. |
| Feb 19, 1:32 PM EST | SNOW 0 | Kalamazoo, MI | TRACE AMOUNTS OF SNOW ON THE GROUND WITH FREQUENT SNOW SHOWERS REDUCING VISIBILITY REPORTED BY KALAMAZOO SHERIFF DEPARTMENT. |
| Feb 19, 1:32 PM EST | SNOW 2 | Holland, MI | HOLLAND PD ESTIMATES ONLY 2 INCHES OF SNOWFALL SINCE MIDNIGHT. |
| Feb 19, 1:32 PM EST | SNOW 2 | South Haven, MI | SOUTH HAVEN POLICE REPORT 24 HOUR SNOWFALL OF 2 INCHES. |
| Feb 19, 1:32 PM EST | SNOW 2.5 | Grand Haven, MI | PUBLIC REPORT OF SNOWFALL SINCE MIDNIGHT. |
| Feb 19, 1:32 PM EST | SNOW 4 | Paw Paw, MI | 24 HOUR SNOWFALL TOTAL REPORTED BY PAW PAW POLICE DEPARTMENT. |
| Feb 19, 2:00 PM EST | SNOW 2 | 5 Nw Richland, MI | BLOWING AND DRIFTING SNOW |
| Feb 19, 2:00 PM EST | SNOW 3 | 3 Nnw Holland, MI | |
| Feb 19, 5:00 PM EST | SNOW 2 | Hopkins, MI | |
| Feb 19, 5:00 PM EST | SNOW 3.5 | 1 Ssw Olive Center, MI | SNOWFALL OVER PAST 24 HOURS. BLOWING AND DRIFTING SNOW |
| Feb 19, 5:00 PM EST | SNOW 4 | 2 Ne Holland, MI | |
| Feb 19, 5:16 PM EST | SNOW 2 | Hopkins, MI | THIS IS AN ESTIMATED TOTAL SNOWFALL SINCE LAST NIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 182112 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 412 PM EST WED FEB 18 2009 MIZ056-064-071-072-190515- /O.UPG.KGRR.WW.Y.0007.000000T0000Z-090220T0000Z/ /O.NEW.KGRR.WS.W.0004.090219T0100Z-090220T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 412 PM EST WED FEB 18 2009 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. LAKE EFFECT GENERATED SNOW WILL INCREASE IN INTENSITY AND COVERAGE THIS EVENING. AT THE SAME TIME...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH PERSIST. THE COMBINATION OF THE SNOWFALL AND STRONG WINDS WILL CAUSE NEAR BLIZZARD CONDITIONS AT TIMES. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE... ESPECIALLY WITHIN A FEW MILES OF THE LAKE MICHIGAN SHORE. THESE CONDITIONS WILL DEVELOP THIS EVENING AND PERSIST MUCH OF THURSDAY. SNOW ACCUMULATIONS FROM TONIGHT THROUGH THURSDAY EVENING ARE EXPECTED TO BE FROM 4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ALSO...WIND CHILL READINGS WILL HOVER AROUND ZERO THROUGH THURSDAY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ037-038-043-044-050-190515- /O.CON.KGRR.WW.Y.0007.000000T0000Z-090220T0000Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON 412 PM EST WED FEB 18 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... NORTHWEST WINDS WILL INCREASE THIS EVENING TO 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH. THESE WINDS WILL COMBINE WITH LAKE EFFECT SNOW TO REDUCE VISIBILITIES AND MAKE DRIVING HAZARDOUS. SNOWFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE DURING THE ADVISORY PERIOD. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS43 KGRR 190342 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1042 PM EST WED FEB 18 2009 MIZ056-064-071-072-191145- /O.CON.KGRR.WS.W.0004.000000T0000Z-090220T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 1042 PM EST WED FEB 18 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... LAKE EFFECT GENERATED SNOW WILL INCREASE IN INTENSITY AND COVERAGE OVERNIGHT. NORTHWEST WINDS 15 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE INTO THURSDAY. THE COMBINATION OF THE SNOWFALL AND STRONG WINDS WILL CAUSE NEAR BLIZZARD CONDITIONS AT TIMES. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE... ESPECIALLY WITHIN A FEW MILES OF THE LAKE MICHIGAN SHORE. THESE CONDITIONS WILL DEVELOP OVERNIGHT AND PERSIST MUCH OF THURSDAY. SNOW ACCUMULATIONS FROM TONIGHT THROUGH THURSDAY EVENING ARE EXPECTED TO BE FROM 4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ALSO...WIND CHILL READINGS WILL HOVER AROUND ZERO THROUGH THURSDAY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ037-038-043-044-050-191145- /O.CON.KGRR.WW.Y.0007.000000T0000Z-090220T0000Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON 1042 PM EST WED FEB 18 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DEVELOP OVERNIGHT AND THURSDAY. NORTHWEST WINDS...ALREADY IN THE 15 TO 30 MPH RANGE WILL ALSO CONTINUE AND RESULT IN REDUCED VISIBILITIES LESS THAN A MILE AT TIMES...ESPECIALLY ACROSS NORTH SOUTH ROADS. LOCALLY 3 TO 6 INCHES OF SNOW CAN BE EXPECTED BY LATE THURSDAY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KGRR 190844 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 AM EST THU FEB 19 2009 MIZ056-064-071-072-191645- /O.CON.KGRR.WS.W.0004.000000T0000Z-090220T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 344 AM EST THU FEB 19 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... SNOW SHOWERS AND GUSTY NORTHWEST WINDS TO 40 MPH WILL CREATE HAZARDOUS TRAVEL CONDITIONS TODAY. ADDITIONAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ACROSS THE WARNING AREA. VISIBILITIES WILL FALL TO A HALF MILE AT TIMES. SNOWFALL INTENSITY WILL BEGIN TO DECREASE BY LATE AFTERNOON. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ037-038-043-044-050-191645- /O.CON.KGRR.WW.Y.0007.000000T0000Z-090220T0000Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON 344 AM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... SNOW SHOWERS AND GUSTY WINDS WILL COMBINE TO REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. ADDITIONAL SNOWFALL ACCUMULATIONS UP TO 4 INCHES ARE POSSIBLE BY LATE AFTERNOON...MAINLY WEST OF US-131. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KGRR 191641 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1141 AM EST THU FEB 19 2009 MIZ056-064-071-072-200000- /O.CON.KGRR.WS.W.0004.000000T0000Z-090220T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 1141 AM EST THU FEB 19 2009 .WINTER WEATHER CONTINUED ACROSS THE LAKE SHORE AREAS OF SOUTHWEST MICHIGAN LATE THIS MORNING AND IS EXPECTED TO CONTINUE INTO EARLY THIS EVENING BEFORE THE WIND AND SNOWFALL RATES DECREASE SIGNIFICANTLY. AS OF 10 AM THIS MORNING SNOWFALL AMOUNTS RANGE TO NEAR 4 INCHES EAST OF GRAND HAVEN AND JUST NEAR OLIVE CENTER IN OTTAWA COUNTY. VISIBILITIES HAVE FALLEN BELOW A QUARTER MILE AT TIMES WITH WINDS GUSTING TO NEAR 35 MPH IN THE WARNING AND ADVISORY AREAS. THIS HAS CREATED HAZARDOUS TRAVEL CONDITIONS AND THESE CONDITIONS SHOULD CONTINUE INTO THE EVENING. ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... SNOW SHOWERS WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL CREATE HAZARDOUS TRAVEL CONDITIONS INTO EARLY THIS EVENING. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE WARNING AREA BY EVENING. THAT WILL BRING THE STORM TOTAL SNOWFALL TO 3 TO 8 INCHES BY 7 PM THIS EVENING . VISIBILITIES WILL BRIEFLY FALL TO NEAR A QUARTER MILE AT TIMES DUE TO THE COMBINATION OF SNOW AND BLOWING SNOW. SNOWFALL INTENSITY WILL BEGIN TO DECREASE BY LATE AFTERNOON. WIND CHILLS WILL REMAIN NEAR ZERO THROUGH THE AFTERNOON AND EARLY EVENING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ037-038-043-044-050-200000- /O.CON.KGRR.WW.Y.0007.000000T0000Z-090220T0000Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON 1141 AM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... SNOW SHOWERS WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL CREATE HAZARDOUS TRAVEL CONDITIONS INTO EARLY THIS EVENING. ADDITIONAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS THE WARNING AREA BY EVENING. THAT WILL BRING THE STORM TOTAL SNOWFALL TO 2 TO 5 INCHES BY 7 PM THIS EVENING . VISIBILITIES WILL OCCASIONALLY FALL TO BELOW A HALF MILE AT TIMES DUE TO THE COMBINATION OF SNOW AND BLOWING SNOW. SNOWFALL INTENSITY WILL BEGIN TO DECREASE BY LATE AFTERNOON. WIND CHILLS WILL REMAIN NEAR ZERO THROUGH THE AFTERNOON AND EARLY EVENING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WDM
000 WWUS43 KGRR 192053 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 PM EST THU FEB 19 2009 MIZ056-064-071-072-200500- /O.NEW.KGRR.WS.A.0004.090221T1200Z-090222T0000Z/ /O.CON.KGRR.WS.W.0004.000000T0000Z-090220T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 353 PM EST THU FEB 19 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW SHOWERS WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY THIS EVENING. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS THE WARNING AREA BY EVENING. THIS WILL BRING THE STORM TOTAL SNOWFALL TO 4 TO 8 INCHES BY THIS EVENING. VISIBILITIES WILL BRIEFLY FALL TO NEAR A QUARTER MILE AT TIMES DUE TO THE COMBINATION OF SNOW AND BLOWING SNOW. SNOWFALL INTENSITY WILL BEGIN TO DECREASE THIS EVENING...AND DIMINISH TO MAINLY FLURRIES AFTER MIDNIGHT. WIND CHILL READINGS WILL REMAIN NEAR ZERO THROUGH THIS EVENING. ANOTHER SNOW STORM COULD IMPACT THE REGION ON SATURDAY. SNOW IS FORECAST TO MOVE INTO THE AREA EARLY SATURDAY MORNING AND CONTINUE THROUGH THE DAY. SNOWFALL COULD BE HEAVY AT TIMES. SNOW ACCUMULATIONS IN EXCESS OF SIX INCHES ARE POSSIBLE. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ037-038-043-044-050-200000- /O.CON.KGRR.WW.Y.0007.000000T0000Z-090220T0000Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON 353 PM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... SNOW SHOWERS WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL CREATE HAZARDOUS TRAVEL CONDITIONS INTO EARLY THIS EVENING. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA BY EVENING. THIS WILL BRING THE STORM TOTAL SNOWFALL TO 3 TO 6 INCHES. VISIBILITIES WILL OCCASIONALLY FALL TO BELOW A HALF MILE AT TIMES DUE TO THE COMBINATION OF SNOW AND BLOWING SNOW. SNOWFALL INTENSITY WILL BEGIN TO DECREASE THIS EVENING...AND DIMINISH TO MAINLY FLURRIES AFTER MIDNIGHT. WIND CHILLS WILL REMAIN NEAR ZERO THROUGH THIS EVENING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ051-052-057>059-065>067-073-074-200500- /O.NEW.KGRR.WS.A.0004.090221T1200Z-090222T0000Z/ MONTCALM-GRATIOT-KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN- JACKSON- INCLUDING THE CITIES OF...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 353 PM EST THU FEB 19 2009 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A SNOW STORM COULD IMPACT THE REGION ON SATURDAY. SNOW IS FORECAST TO MOVE INTO THE AREA EARLY SATURDAY MORNING AND CONTINUE THROUGH THE DAY. SNOWFALL COULD BE HEAVY AT TIMES. SNOW ACCUMULATIONS IN EXCESS OF SIX INCHES ARE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KGRR 192359 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 659 PM EST THU FEB 19 2009 MIZ056-064-071-072-200800- /O.CAN.KGRR.WS.W.0004.000000T0000Z-090220T0000Z/ /O.CON.KGRR.WS.A.0004.090221T1200Z-090222T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 659 PM EST THU FEB 19 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER STORM WARNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. ESTIMATES OF 3 TO 7 INCHES OF SNOW HAS OCCURRED ACROSS THE WARNING AREA. THE SNOWFALL IS EXPECTED TO CONTINUED THIS EVENING...HOWEVER IT WILL GRADUALLY DIMINISH BY MIDNIGHT. ADDITIONAL ACCUMULATIONS WILL BE LIGHT...GENERALLY AN INCH OR TWO...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. ANOTHER SNOW STORM COULD IMPACT THE REGION ON SATURDAY. SNOW IS FORECAST TO MOVE INTO THE AREA EARLY SATURDAY MORNING AND CONTINUE THROUGH THE DAY. SNOWFALL COULD BE HEAVY AT TIMES. SNOW ACCUMULATIONS IN EXCESS OF SIX INCHES ARE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ037-038-043-044-050-200100- /O.CAN.KGRR.WW.Y.0007.000000T0000Z-090220T0000Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON 659 PM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER WEATHER ADVISORY. ESTIMATES OF 2 TO 4 INCHES OF SNOW HAS OCCURRED ACROSS THE ADVISORY AREA. THE SNOWFALL IS EXPECTED TO CONTINUED THIS EVENING...HOWEVER IT WILL GRADUALLY DIMINISH BY MIDNIGHT. ADDITIONAL ACCUMULATIONS WILL BE LIGHT...GENERALLY AROUND AN INCH...THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MIZ051-052-057>059-065>067-073-074-200800- /O.CON.KGRR.WS.A.0004.090221T1200Z-090222T0000Z/ MONTCALM-GRATIOT-KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN- JACKSON- INCLUDING THE CITIES OF...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 659 PM EST THU FEB 19 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A SNOW STORM COULD IMPACT THE REGION ON SATURDAY. SNOW IS FORECAST TO MOVE INTO THE AREA EARLY SATURDAY MORNING AND CONTINUE THROUGH THE DAY. SNOWFALL COULD BE HEAVY AT TIMES. SNOW ACCUMULATIONS IN EXCESS OF SIX INCHES ARE POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 12:15 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 18, 12:15 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1215 PM EST WED FEB 18 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(258 AM EST WED FEB 18 2009) LOW PRESSURE WILL MOVE ACROSS SOUTHERN LOWER MICHIGAN TODAY BRINGING SOME SNOW AND RAIN. AFTER THE LOW MOVES BY...COLD AIR WILL RETURN WITH STRONG WINDS AND LAKE EFFECT SNOW SHOWERS. THE COLD AIR WILL LAST RIGHT THROUGH THE WEEKEND WITH A WINTER STORM POSSIBLE FOR SATURDAY. && .SHORT TERM...(1100 AM EST WED FEB 18 2009) (TODAY THROUGH FRIDAY) FORECAST APPEARS TO BE ON TRACK THIS MORNING. LOW PRESSURE WAS OVER NRN INDIANA AS OF 15Z. LIGHT SNOW WAS OCCURRING ACROSS THE NORTHERN CWA...WITH LIGHT RAIN ACROSS THE CENTRAL AND SOUTHERN PORTIONS. AS THE LOW PASSES WINDS WILL SHIFT AROUND TO THE NW EARLY THIS AFTERNOON AND COOLER AIR WILL FILTER INTO THE AREA. WE WILL BEGIN TO SEE A CHANGE OVER TO SNOW ACROSS THE I96 CORRIDOR SHORTLY AFTER NOON...AND THE I94 CORRIDOR BY MID TO LATE AFTERNOON. HAVE TAKEN OUT THE MENTION OF ANY SNOW ACCUM SOUTH OF I96 AS ANY SNOW THAT FALLS HERE WILL BE SLUSHY WET FLAKES THAT SHOULD RESULT IN LITTLE TO NO ACCUMULATION DURING THE DAY TIME HOURS. 1-2 INCHES STILL LOOK FINE ACROSS THE NORTH AND LESS THAN AN INCH ACROSS THE CENTRAL CWA TODAY. HEADLINES...MAINLY WEST OF U.S. 131...KICK IN AFTER 4 PM AS THE COLDER AIR FILTERS IN AND THE LAKE EFFECT AND WINDS INCREASE. BY THE END OF THE DAY WINDS SHOULD BE GUSTING TO 35 MPH ALONG THE LAKESHORE...AND AROUND 25 MPH INLAND. THEN THINGS GET INTERESTING AS WINDS WILL BE GUSTING OVER 35 MPH AND LAKE EFFECT SNOW SHOWERS WILL BE ACCUMULATING ENOUGH SNOW TO CAUSE SOME BLOWING AND DRIFTING. EXPECT A GENERAL 3 TO 6 INCHES IN THE ADVISORY AREA WITH LESSER AMOUNTS FURTHER INLAND IN THIS NORTHWEST FLOW EVENT. SNOW SHOWERS WILL CONTINUE INTO THURSDAY NIGHT THEN DIMINISH ON FRIDAY AS SFC RIDGING BUILDS IN AND INVERSION HEIGHTS LOWER. && .LONG TERM...(258 AM EST WED FEB 18 2009) (FRIDAY NIGHT THROUGH TUESDAY) THE MAIN CONCERN IN THE LONG TERM DEALS WITH THE POTENTIAL STORM FOR FRIDAY NIGHT INTO SATURDAY. THE NAM TAKES THIS SYSTEM MUCH FURTHER SOUTH THAN THE GFS OR ECMWF...SUGGESTING DRY WEATHER. CONSIDERING THE GOOD AGREEMENT FROM THE GFS AND ECMWF...WILL FAVOR THEIR SOLUTIONS AND BUMP UP THE POPS TO LIKELY FOR SOUTHERN LOCATIONS AND I ADDED SOME ACCUMULATION. AT 00Z SAT NOT MUCH IN THE WAY OF SNOW WILL BE AROUND...HOWEVER IT APPEARS THAT BY 12Z SAT THE SNOW WILL HAVE SPREAD IN. THIS QUICK MOVING SYSTEM WILL BE OUT OF HERE BY 00Z SUN...BUT LAKE EFFECT BEHIND IT MAY KEEP THE SNOW GOING NEAR THE LAKESHORE. WE MAY EVENTUALLY NEED SOME WINTER WEATHER HEADLINES FOR THIS POTENTIAL STORM. I WILL ADD SOME WORDING IN THE HWO CONCERNING THIS SYSTEM. WITH A NORTHWESTERLY FLOW BEHIND THE DEPARTING SYSTEM UNSEASONABLY COLD WEATHER WILL PREVAIL THIS WEEKEND. && .AVIATION...(1215 PM EST WED FEB 18 2009) IFR TO LIFR CONDITIONS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON DUE TO LOW CIGS AND VISBYS MAINLY IN THE 1 TO 2 MILE RANGE. LINGERING RAIN SHOWERS THROUGH EARLY TO MID AFTN WILL BECOME MIXED WITH THEN QUICKLY CHANGE OVER TO SNOW SHOWERS AS WINDS VEER TO THE WNW AND INCREASE LATE THIS AFTN. WNW TO NW WIND GUSTS IN THE 25 TO 30 KT RANGE ARE ANTICIPATED TONIGHT THROUGH 18Z THURSDAY AT ALL TAF SITES. LAKE EFFECT SNOW SHOWERS WILL ALSO DEVELOP OVERNIGHT THROUGH 18Z THURSDAY... AND SHOULD BE MOST PROMINENT NEAR AND WEST OF US-131. THESE TYPE OF GUSTS WILL ALSO RESULT IN BLOWING SNOW. A WIDE RANGE OF CONDITIONS RANGING FROM MAINLY MVFR AT OUR EASTERN TAF SITES TO IFR TO LIFR CONDITIONS AT OUR WESTERN TAF SITES IS ANTICIPATED TONIGHT THROUGH 18Z THURSDAY DUE TO SNOW SHOWERS AND BLOWING SNOW. THE MKG AND AZO TAF SITES WILL INCUR THE GREATEST IMPACTS FROM SNOW AND BLOWING SNOW IN THAT TIME FRAME. && .HYDROLOGY...(1100 AM EST WED FEB 18 2009) FLOOD WARNING FOR ROBINSON TOWNSHIP WAS CANCELED THIS MORNING AS THE RIVER WAS REPORTED TO BE BACK WITHIN ITS BANKS. SOME LIGHT LIQUID QPF TODAY SHOULD NOT AFFECT RIVER LEVELS. COLD WEATHER TONIGHT THROUGH THE WEEKEND MAY RESULT IN SOME ICE BUILD UP ON RIVERS BY NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 PM EST THURSDAY FOR MASON...LAKE...OCEANA...NEWAYGO...MUSKEGON... OTTAWA...ALLEGAN...VAN BUREN AND KALAMAZOO COUNTIES. LM...NONE. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO JK LONG TERM: MJS AVIATION: LAURENS HYDROLOGY: OSTUNO MJS JK
Hazardous weather outlook, Feb 18, 3:45 AM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 AM EST WED FEB 18 2009 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-190845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 345 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW ALONG WITH BLOWING SNOW COULD LEAD TO SOME HAZARDOUS DRIVING CONDITIONS ESPECIALLY THIS AFTERNOON THROUGH TONIGHT. AREAS WEST OF HIGHWAY 131 ARE EXPECTED TO SEE THE MOST SNOW FROM THIS SYSTEM. PATCHY FREEZING DRIZZLE IS POSSIBLE THIS MORNING NORTH OF M46. WINDS TONIGHT COULD GUST UP TO 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SNOW AND BLOWING SNOW WILL PERSIST INTO THURSDAY AND WIND DOWN DURING THE EVENING. ROADS MAY BE SNOW COVERED AND SLICK. AREAS OF REDUCED VISIBILITY WILL BE POSSIBLE...ESPECIALLY NEAR THE LAKESHORE. STORM TOTAL SNOWFALL AMOUNTS COULD LOCALLY REACH 6 INCHES CLOSER TO THE LAKESHORE. ANOTHER STORM IS POSSIBLE FOR FRIDAY NIGHT INTO SATURDAY. AT THIS TIME THIS SYSTEM IS FORECASTED TO IMPACT THE AREA MAINLY SOUTH OF INTERSTATE 96. SOME LAKE EFFECT SNOW BEHIND THIS SYSTEM COULD LINGER INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD BE HELPFUL.
Nearby
Winter Storm Warnings in Michigan, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.